CSN Login
Members Online: 3

You are here

neuropathey post chemo

NanD
Posts: 59
Joined: Mar 2006

I finished with chemo almost 2 years ago and am one of those who never completely recovered from the oxaliplatin neuropathy. Just a question: do any of you experience good days and bad days with the neuropathy still? For me, sometimes it seems almost gone, very unnoticeable, then other days I'm right back into some pain and bothersome numbness. What is your experience or is this all in my head?

scouty's picture
scouty
Posts: 1976
Joined: Apr 2004

I stopped chemo 2 1/2 years ago and have what my onc says is permanent damage in my feet and possible in my hands. My feet are always cold and the winters are tough because of it. My hands will cramp and "spas" out at times and they get cold easier too. I did Oxaliplatin also.

Lisa P.

alta29's picture
alta29
Posts: 435
Joined: Mar 2005

same here...of course is not as bad as it was 2 years ago....but my feet/ legs and the tips of my fingers are still kind of numb...

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

I am only 5 months post chemo. It seems like my feet and ankles are more numb now then they were. The fingertips are numb as well. But thankfully I have no pain. Hard to understand though why it still hurts if I stub my toe.

Dick

taraHK
Posts: 1961
Joined: Aug 2003

My fingers recovered completely. My toes got a lot better (took almost a year) but never completely better. Mine was pretty consistent -- but bothered especially by the cold. I wear socks all the time! Hard for me to go barefoot unless it is very warm. I'm back on Oxaliplatin now -- who knows what the outcome will be. VEry tingly now.

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

For several months after chemo I had pretty bad nuropathy. It definitely got worst after chemo before it got better again. My onc had me take 200mg Vit B-6. Please ask your doc if this might help you with nerve damage.

Good luck,
Ying

jams67's picture
jams67
Posts: 927
Joined: May 2006

Mine got worse after the chemo was over. Onc said if it got worse after, then it would probably be more permanent. I have taken the B vitamins, but after a year I still have numbness in fingertips and feet. I'd love to try reflexolgy sometime with someone who is very experienced in it. Yesterday I went to see my onc, and she asked me if I was ready for intervention for the neuropathy. I wasn't sure what that meant so asked, and she said pills. Since I take meds for blood pressure and arthritis, I said no. I felt I didn't need any other drugs in my system. I'm not in pain, but finding the right shoes and socks is a problem.
You're right about somedays being worse than others. I really think exercise helps my arthritis and the neuropathy. Damp, cold, and rainy days, when the barometric pressure is higher, seem to be worse.
Blame it on the moonlight. Isn't there a song like that.
Jo Ann

kimarmstrong
Posts: 8
Joined: Apr 2007

I had my chemo 5 years ago and still have neuropathy in my feet. I take neurontin religiously. If I miss a dose the pain starts to break through, numbness, tingling feelings. My days are pretty much the same (as long as I take my neurontin) unless I am on my feet alot overdoing it. I don't think its in your head, everyone experiences it differently.

Subscribe to Comments for "neuropathey post chemo"